MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ SINGLE-PORT WITH MAXZERO¿ NEEDLE-FREE CONNECTOR; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ SINGLE-PORT WITH MAXZERO¿ NEEDLE-FREE CONNECTOR; INTRAVASCULAR CATHETER
Model Number 383558
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: our quality engineer inspected the sample provided for evaluation.Bd received one used 20g x 1.75in nexiva unit with a catheter assembly and no needle in an open package.Upon inspection of the received unit, the extension tubing adjacent to the wings exhibited deformation from ballooning.This type of damage is consistent with over-pressurization of the device.The wall thickness of the tubing was found to be within specification.This therefore indicates that the high pressure during use is the most likely root cause of the ballooned tubing.There was no physical/mechanical evidence to confirm and support a manufacturing process related issue for the failure stated in your report.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd nexiva¿ single-port with maxzero¿ needle-free connector experienced expanded tubing.The following information was provided by the initial reporter: it was reported by the customer that they had issues with nexiva.

Brand Name
BD NEXIVA¿ SINGLE-PORT WITH MAXZERO¿ NEEDLE-FREE CONNECTOR
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15544209
Report Number1710034-2022-00583
Device Sequence Number12390055
Product Code FOZ
UDI-Device Identifier30382903835585
UDI-Public30382903835585
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K170336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2025
Device Model Number383558
Device Catalogue Number383558
Device Lot Number2031085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Initial Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown